| Model Number |
PED2-450-35 |
| Medical Device Problem Code |
Activation Failure (3270)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/23/2026
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received a report that a pipeline flex with shield technology stent could not be opened.The patient was undergoing dense mesh flow diversion surgery for treatment of an unruptured, saccular, cavernous segment aneurysm of the right internal carotid artery with a max diameter of 4.5 mm and a 8 mm neck diameter.The landing zone arterial diameter was 4 mm distally and 4.5 mm proximally.It was noted the patient's vessel tortuosity was normal.Dual antiplatelet treatment (dapt) was administered.The platelet reactivity unit (pru) level was noted as normal.The angiographic result post procedure reported cavernous segment aneurysm of the right internal carotid artery.After opening the package and hydrating the stent, the stent was delivered.However, the tip end of the stent could not be opened during deployment, and multiple attempts were unsuccessful.The stent was replaced with a medtronic product, and the procedure was completed.No patient symptoms or complications were associated with this event.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).It was reported the pipeline was used for an approved indication (on-label).
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.